MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT 3 ASPIRATION CATHETER; DXE
Catalog Number CAT3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the peroneal artery using an indigo system cat3 aspiration catheter (cat3).During the procedure, after removing the clot from the target vessel using a cat3 and a non-penumbra sheath , the physician removed the cat3 to take an angiogram.Upon removal, it was noticed that the cat3 was almost cut in half.The procedure was completed by administering tissue plasminogen activator (tpa) for a second night due to suboptimal results.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was lost.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the peroneal artery using an indigo system cat3 aspiration catheter (cat3).During the procedure, after removing the clot from the target vessel using a cat3 and a non-penumbra sheath, the physician removed the cat3 to take an angiogram.Upon removal, it was noticed that the cat3 was almost cut in half.The procedure was completed by administering tissue plasminogen activator (tpa) for a second night due to suboptimal results.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT 3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7692327
Report Number3005168196-2018-01379
Device Sequence Number19062625
Product Code DXE
UDI-Device Identifier00814548016085
UDI-Public00814548016085
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Catalogue NumberCAT3
Device Lot NumberF80965
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005